Most people believe that they are doing everything that they can to avoid hearing loss in their lives. They wear ear plugs at concerts and personal protection devices at work. However, how would you react to learning that ibuprofen can actually cause hearing loss? This recent discovery is causing concern in many people, and we are going to look at how it can induce hearing loss and what we can do to stop it from happening to us.

Conclusive Findings

The study that initially reported these disturbing results was published in the American Journal for Advanced Epidemiology. They took a sample size of 60,000 women and followed them for 14 years and found that those who took the medication for more than two times a week had a higher chance and degree of hearing loss than their counterparts who did not take the medications.


There are two different ways that people with hearing loss caused by medication can suffer from the ailment. The first way is through physical deterioration of the ears of the individual by virtue of less blood being able to get into the ear. Medications like ibuprofen and acetaminophen decrease blood to the cochlea, which can decrease overall hearing abilities over time. The second problem is chemicals binding to harmful sites in the ears through a process called ototoxicity. The bottom line is that your hearing suffers, and the only way to fix the problem is to see a doctor and discontinue the

More Research

Many researchers have been working on a way to go about identifying other risk factors that are common in women for hearing loss. The latest attempt to understand this phenomenon has led researchers to create a study that looks into the background and lives of 150,000 women. They are looking for genetic and hormonal causes for hearing loss so that they can positively identify other sources of hearing loss.

What to Do

If you believe that you are suffering from hearing loss, the best thing that you can do is to discontinue the use of ibuprofen. This does not mean that you will have to suffer through every single headache that you get, it only means that you should consider switching to another form of pain medication that does not use acetaminophen or ibuprofen. There are many options that are available and that can be discussed as soon as you visit your doctor. Unfortunately, there are many different other medicines that use ibuprofen like cold and flu medicines. You need to make sure that you have the opportunity to read labels and make sure that none of the harmful drugs are in the medicine.

Call Now
Find Location